What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 20, 12:44 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, May 20, 12:44 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
144 AM EDT Fri May 20 2022
.SYNOPSIS...
In the wake of a northeastward moving warm front, showers and
thunderstorms will continue over much of the CWA tonight.
Breezy and very warm conditions are expected through early
Sunday, with a cold front crossing the region to the southeast.
High pressure building to the northwest behind the front will
bring cooler and drier conditions beginning Sunday night.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Update was primarily centered on using current placement of
showers and thunderstorms and extrapolating them based on storm
and environmental motions, then blending them into the earlier
forecast. Models have been and continue to be hard pressed to
even initialize with where rain is occurring and then degrade
rapidly from there. Using the trend seems to be the best option
for the evolution of tonight's weather. Previous discussion:
Arc of showers and embedded clusters of thunderstorms currently
entering the southwest CWA will continue to spread northeastward
ahead of a strong MCV currently southwest of St. Louis. Stronger
updrafts are decreasing as the band lifts into the CWA and
overall threat of severe appears to also be on the decrease, at
least in the here and now. Following clusters such as the one
skirting south of Louisville will need to keep an eye on but
by the time this portion of the airmass gets into the CWA it
will be working into an area of stable surface air which will
not really eliminate but should seriously hamper severe storm
activity. MuCAPE and elevated instability do not decrease this
evening and an added dynamic with strong moist inflow ahead of
the approaching MCV will keep some storms relatively strong as
seen over western IN. These storms and the one near Louisville
appear to be right moving supercells for brief periods of time
and storms trailing the initial line may continue to exhibit
this behavior as they push into the CWA.
Increased pops this evening but capped them at 70%. Used a blend
of the CAMs which seemed to have a reasonable outcome over the
CWA, given the overall haphazard nature of QPF placement from
the majority of models this afternoon.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
By Friday morning, pcpn moves out of the area. The center of the low
pressure system will have shifted eastward toward the Wisconsin
area, placing our CWA inside of a potent warm sector. Ample
southerly flow and clear skies will aid temperatures to increase
into the upper 80s/low 90s throughout the day. In fact, we will be
within a degree or two of record breaking criteria at the Big 3
Climate sites (records: KDAY 91, KCMH 91, KCVG 92).
With that being said, post- frontal breezy conditions prevail
throughout the day, with S/SWly winds around 20 mph, gusting up
to 35 mph, especially in prone areas in west central Ohio.
Winds die down slightly Friday evening and overnight temperatures
cool to the low 70s/ upper 60s across the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
There are still some timing issues with the cold front for the
weekend with somewhat of a slower trend continuing. This will result
in another warm day on Saturday as we will remain in the warm
sector, with highs in the upper 80s to lower 90s. This will lead to
some good instabilities through the afternoon, but with the better
forcing still back closer to the front, will limit pops to just a
chance -- with the highest pops across our northwest. Severe threat
for Saturday afternoon/evening will also be dependent on the timing
of the front but will hang on to a mention across the northwest in
the HWO for now given the instability. Will then trend pops up just
a bit through Saturday night with the best chance for pcpn then
spreading east across the area on Sunday with the front. If the
front continues to slow down, there could eventually be a lower end
severe threat across parts of our east on Sunday. Highs on Sunday
will range from the lower 70s in the northwest to the mid 80s in the
southeast.
High pressure and a drier, cooler airmass will spread east across
the region Monday into Monday night. Highs on Monday will be in the
mid 60s to lower 70s. It looks like a more active pattern may then
develop through mid week as a series of mid level short waves
potentially lift northeast through the Ohio valley ahead of an upper
level trough over the central US. Highs will be mostly in the mid to
upper 70s Tuesday through Thursday.
OUTLOOK...Thunderstorms possible at times Saturday into Sunday.
Wind gusts around 30 knots Friday afternoon.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Initial area of showers and thunderstorms has exited to the east
and the final MCV is currently knocking on southwestern CWA and
CVG/LUK TAF sites. Models are in a bit better agreement with the
h5 pattern and this races the decaying MCV east-northeast and
through the CWA between 06z and 10z. Used a roughly 3 hour
period of prevailing shower with vicinity TS and put heaviest
rain and thunderstorm chances in a 1-2 hour time frame. South
winds will be 14-18kt with gusts to 25 and 30kt as this system
crosses.
Flow in the wake of the MCV remains strong from the south
through the day with sustained 15-20kt winds gusting to 30kt,
decreasing to a more manageable 10-12kt after about 00z.
With the exception of thunderstorm activity, conditions will be
VFR for the TAF sites during the period.
OUTLOOK...Thunderstorms possible at times Saturday into Sunday.
Wind gusts around 30 knots Friday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...CA
LONG TERM...JGL
AVIATION...Franks
Hazardous weather outlook, May 19, 1:20 PM EST, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
220 PM EDT Thu May 19 2022
INZ050-058-059-OHZ026-034-035-042>046-051>055-060>062-201100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Preble-
Montgomery-Greene-
220 PM EDT Thu May 19 2022
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
A few strong to severe storms will be possible tonight. The main
threat will be damaging wind and large hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The chances for thunderstorms will increase Saturday into Saturday
night. A few strong to severe storms will be possible with damaging
winds and large hail being the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ091>093-OHZ070-071-077-201100-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-
Butler-Warren-Hamilton-
220 PM EDT Thu May 19 2022
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms will be possible this evening into
tonight. Damaging wind and large hail will be the main threat,
although a tornado or two cannot be ruled out. Locally heavy
rainfall will also be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The chances for thunderstorms will increase Saturday into Saturday
night. A few strong to severe storms will be possible with damaging
winds and large hail being the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
OHZ063-072-073-080-082-201100-
Fayette OH-Clinton-Ross-Highland-Pike-
220 PM EDT Thu May 19 2022
This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms will be possible this evening into
tonight. Damaging wind and large hail will be the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
KYZ089-090-094>100-OHZ078-079-081-088-201100-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Clermont-Brown-Adams-Scioto-
220 PM EDT Thu May 19 2022
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
A few severe thunderstorms will be possible this evening into
tonight. Damaging wind and large hail will be the main threat,
although a tornado or two cannot be ruled out. Locally heavy
rainfall will also be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
OHZ056-064-065-074-201100-
Licking-Pickaway-Fairfield-Hocking-
220 PM EDT Thu May 19 2022
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...This afternoon and tonight.
A few strong to severe thunderstorms will be possible tonight.
Damaging wind and large hail will be the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 11:55 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1255 AM EDT Fri May 20 2022
KYZ100-OHZ081-088-200515-
Lewis KY-Scioto OH-Adams OH-
1255 AM EDT Fri May 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LEWIS, SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH 115 AM EDT...
At 1255 AM EDT, a strong thunderstorm was located over Tollesboro,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Vanceburg, Camp Dix, Tollesboro, Rome, Sandy Springs, Buena Vista in
Scioto County, Saint Paul, Carrs, Kinniconick, Tannery, Epworth,
Ribolt, Charters, Garrison, Petersville, Stricklett, Glen Springs,
Rexton and Herron Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northern and northeastern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
3851 8363 3852 8363 3852 8364 3860 8363
3864 8364 3869 8306 3864 8306 3862 8308
3859 8307 3854 8312 3854 8314 3849 8319
3847 8319 3845 8321 3842 8355
TIME...MOT...LOC 0455Z 257DEG 27KT 3856 8358
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, May 20, 12:06 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
106 AM EDT Fri May 20 2022
KYZ100-OHZ081-088-200545-
Lewis KY-Scioto OH-Adams OH-
106 AM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL LEWIS,
SOUTHEASTERN ADAMS AND WESTERN SCIOTO COUNTIES THROUGH 145 AM EDT...
At 105 AM EDT, strong thunderstorms were located along a line
extending from Rarden to Petersville, moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Portsmouth, New Boston, Vanceburg, Rosemount, Clarktown, Camp Dix,
Rome, Lucasville, Blue Creek, Otway, Saint Paul, Kinniconick,
Friendship, Mcdermott, Charters, Petersville, Stricklett, Rexton,
Lombardsville and Sandy Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
northeastern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3843 8356 3889 8336 3895 8287 3875 8291
3873 8298 3873 8303 3868 8303 3862 8308
3860 8307 3849 8319 3846 8320
TIME...MOT...LOC 0505Z 263DEG 25KT 3883 8325 3848 8343
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, May 20, 12:24 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
124 AM EDT Fri May 20 2022
INZ066-073>075-080-200600-
Switzerland IN-Franklin IN-Ripley IN-Ohio IN-Dearborn IN-
124 AM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, WESTERN
FRANKLIN, RIPLEY, WESTERN DEARBORN AND NORTHWESTERN SWITZERLAND
COUNTIES THROUGH 200 AM EDT...
At 124 AM EDT, strong thunderstorms were located along a line
extending from 11 miles north of North Vernon to 8 miles east of
Scottsburg, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Batesville, Versailles, Milan, Osgood, Dillsboro, Oldenburg, Moores
Hill, Pleasant, Sunman, Holton, Fairview, Napoleon, Millhousen,
Rexville, Huntersville, Cold Springs, Penntown, Avonburg, Moorefield
and Farmers Retreat.
This includes I-74 in Indiana between mile markers 145 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3936 8530 3948 8504
3876 8506 3873 8520 3891 8520 3891 8544
TIME...MOT...LOC 0524Z 244DEG 38KT 3916 8557 3871 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, May 20, 12:37 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
137 AM EDT Fri May 20 2022
OHZ082-088-200615-
Pike OH-Scioto OH-
137 AM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN PIKE AND
EASTERN SCIOTO COUNTIES THROUGH 215 AM EDT...
At 137 AM EDT, strong thunderstorms were located along a line
extending from Lucasville to Letitia, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Greenup, South Webster,
Rosemount, Clarktown, Lucasville, Sciotodale, Franklin Furnace,
Beaver, Stockdale, Minford, Powellsville, Portsmouth Regional
Airport, Lyra, Germany and Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3861 8285 3866 8286 3869 8288 3874 8287
3876 8289 3873 8298 3873 8302 3899 8299
3909 8280 3895 8281 3894 8275 3886 8276
3885 8266 3882 8265 3875 8266 3875 8270
3868 8271 3867 8277 3860 8274 3857 8282
TIME...MOT...LOC 0537Z 238DEG 41KT 3891 8295 3860 8306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, May 20, 1:20 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 AM EDT FRI MAY 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 3 SE PEEBLES 38.91N 83.37W
05/20/2022 ADAMS OH 911 CALL CENTER
TREE REPORTED DOWN NEAR THE INTERSECTION OF MINERAL
SPRINGS RD AND BLUE GILL RD. TIME ESTIMATED FROM RADAR.
&&
HICKMANSpecial weather statement, May 20, 1:48 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
248 AM EDT Fri May 20 2022
INZ073-200715-
Ripley IN-
248 AM EDT Fri May 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF RIPLEY COUNTY
THROUGH 315 AM EDT...
At 248 AM EDT, a strong thunderstorm was located 7 miles east of
Vernon, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Versailles, Milan, Osgood, Sunman, Holton, Napoleon, Rexville,
Benham, Penntown, New Marion, Friendship, Versailles Lake, Cross
Plains, Otter Village and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8544 3928 8508 3927 8507 3895 8513
3891 8527 3891 8544
TIME...MOT...LOC 0648Z 252DEG 45KT 3899 8548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Hatzos